There are countless addictive substances out there. If someone you know is suffering from drug abuse and addiction, there are resources available. One potentially serious drug on which someone can get hooked is called PCP. PCP stands for phencyclidine, and this addiction is dangerous. There are plenty of PCP street names as well, including angel dust and love boat. When it comes to this drug, a PCP trip can vary from person to person. At the same time, everyone needs to understand what this drug is, how to recognize an overdose, and what they should do to help people recover from this severe addiction. Contact Pennsylvania Adult and Teen Challenge today at 844.442.8673 to learn more about your treatment options.
How Does PCP Work?
A PCP drug is a dissociative anesthetic. This term means that it can remove the sensation of pain. In addition, it may also cause someone to feel like they exist outside of their body. Even though everyone reacts to this drug slightly differently, it will commonly produce feelings of euphoria. It is also not unusual for people to develop emotional instability when they take PCP. On the other hand, the symptoms of a PCP overdose or PCP intoxication can be severe.
What Does a PCP Trip Overdose Look Like?
Similar to other drugs, someone can develop tolerance to PCP. As a result, they end up taking larger doses in order to achieve the same effects. This can lead to severe complications. Some of the signs of a PCP overdose include:
- Individuals who have taken an overdose of this medication may develop a complete loss of muscle control
- There might also be signs of a cardiac arrhythmia or irregular breathing
- Many people will develop a fever
- The skin may turn red, which is a sign that the skin is flushed
- Some individuals may develop repetitive, involuntary vertical or horizontal movements of their eyes, called nystagmus
- Some individuals who overdose on PCP may develop seizures
- A PCP drug overdose can also lead to a coma
Clearly, these symptoms can be severe. In some situations, they can also be life-threatening. If you ever encounter someone who you believe has overdosed on PCP, it is vital to call 911 right away. These individuals need to be taken to the emergency room for immediate medical care.
The Long-Term Approach to PCP Addiction Treatment
Once someone has been stabilized, it is essential to focus on the long-term prospects of recovery. It can be challenging to help people recover from an addiction to PCP. Fortunately, there are options available. After identifying a PCP addiction, it is time to develop a firm treatment plan.
The first step is to remove all traces of PCP from someone’s system. After this, trained professionals will help someone develop the coping skills they need to resist PCP cravings in the future. Even though it is true that a relapse can happen at any time, it is also true that individuals who have the right coping skills have a much lower chance of relapsing. That is where we can assist you. At Pennsylvania Adult & Teen Challenge, we feel it would be our honor to help.
Contact Pennsylvania Adult & Teen Challenge Today
If you are someone you know is struggling with an addiction to PCP, then you understand that this can be a serious issue. At Pennsylvania Adult & Teen Challenge, we have the tools and training necessary to help everyone recover from this serious substance abuse issue. We will walk with you every step of the way, providing you with the best chance of recovering. Contact us today at 844.442.8673 to learn more about the programs that we offer. At Pennsylvania Adult & Teen Challenge, we always provide compassionate care to those who rely on us.